Drug Overdose is a Real Thing and Here’s what You can Do about it

Before taking anything to your body, you have to take precaution first. Among which to do is to checkout these supplements with details at RFT. This way, it prevents you from substance overdose that can cause serious repercussions on your health.

What You should Know about Substance Abuse?

If there’s something that you ought to know about substance abuse, it’s the fact that there are risks involved in it. For instance, the abuse of substances like cocaine, opiates and alcohol could lead to addiction.

If such happens, then the person affected may have to undergo treatment in an effort to deal with addiction development.

Intentional vs. Accidental Overdose

A person might experience drug overdose either by accident or done it intentionally. In the former, it may happen if the individual has taken more than the required amount or if it’s more than what the body can handle. Normally, in times like accidental overdose, the person is trying to get better high instead of shooting for an overdose.

In regards to intentional, the person has an objective to harm themselves. In most cases, the individual is trying to increase its use of the substance that will eventually result to his/her demise. Normally, police rule this out as suicide.

Telltale Signs of Overdose

There are a number of physical and psychological signs that can be felt when having an overdose. Despite the fact that most of these signs are going to vary depending on the person, being able to identify the symptoms can mean life and death. But what are actually the signs? Check them out below:

  • Chest pain
  • Dilated pupils
  • Difficulty in breathing
  • Shallow breathing
  • Cessation of breath
  • Unsteady walking
  • Agitation
  • Gurgling noises, indication that the airway is blocked
  • Blue lips or fingers
  • Unresponsiveness and unconsciousness
  • Paranoia
  • Seizure
  • Confusion and;
  • Violence or aggressive behavior

While these are common signs of a person who overdosed, be reminded that some might not even show these signs at all.

Risk Factors

Substance abuse can put a person at the risk of overdosing. Some conditions could even amplify the risk such as previous suicide attempts, low physical tolerance, prior overdoses, abusing several substances, prematurely leaving substance abuse treatment and IV drug use.

The Rightful Thing to Do

According to statistics, it shows that most people who overdosed are not alone at the time when it happens. For instance, while 80 percent of heroin users found alone after they overdosed, more than 80 percent of it were actually injected by their partner. In this regard, their partner may be an instrument to save that person’s life. In these instances, intervention plays a critical role in saving someone’s life. So if you think or even just a hunch that someone is overdosing, immediately call 911.